MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 11MM; SEE H10

EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 11MM; SEE H10
Model Number 02-012-44-5011
Medical Device Problem Codes Mechanical Problem (1384); Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Loss of Range of Motion (2032); Synovitis (2094); Osteolysis (2377); Balance Problems (4401); Joint Laxity (4526); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 09/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via legal documentation that a patient had an initial right knee total arthroplasty on (b)(6) 2019, and then had a revision procedure on (b)(6) 2022; approximately 3 years, 4 months, after initial implant.Revision operative report of (b)(6) 2022.Postoperative diagnosis: failed right total knee replacement secondary to bearing surface wear.Findings: the patient did well for approximately 18 months and then presented with recurrent swelling in the knee with signs of dramatic synovial expansion with accumulation of synovial fluid in the knee.The knee was also somewhat lax with increased laxity in both coronal and sagittal planes.Radiographs showed well-fixed components.Radiographs also showed washout of the cement from under the medial tibial plateau.There was exuberant foreign body reaction and expansion of the synovial membrane.There were grossly visible polyethylene particles imbedded in the soft tissues of the knee.Under the medial tibial plateau, there was osteolytic replacement of the cement mantle.The femoral and tibial components remained well fixed as did the patellar component, but there was an area of cement washout under the medial tibial plateau.The tibial polyethylene insert showed gross delamination and mechanical wear consistent with advanced oxidation of the insert.Dressings were applied.The patient was awakened, taken to the recovery room in stable condition.There were no complications during the procedure.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
D2b: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.D10.Concomitants: 4745380, 02-012-41-5050 - logic tibia traptray cem sz 5f/5t.5685251, 02-020-11-0350 - truliant ps cem fem ps cem right sz 5.5914779, 200-02-41 - three peg patella 41mm.Pending investigation.There is no other information available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: h6 (component code, type of investigation, investigation findings, investigation conclusions) the following sections were corrected: h6 (health effect - clinical code, medical device problem code) the reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, and loss of range of motion or due to inclusion of the polyethylene in the packaging recall.Additionally, a contributing factor to the reported wear may have been the result of being packaged in a non-conforming vacuum bag for more than five years.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
LOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 11MM
Common Device Name
SEE H10
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32563
Manufacturer Contact
geoff gannon
MDR Report Key17106974
Report Number1038671-2023-01317
Device Sequence Number2944791
Product Code JWH
UDI-Device Identifier10885862173720
UDI-Public10885862173720
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K110547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2019
Device Model Number02-012-44-5011
Device Catalogue Number02-012-44-5011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer12/23/2024
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale